Wednesday, 13 April 2016

OVERDOSE OF PARACETAMOL

When paracetamol is taken under direction of doctor or under recommendation it is extremely safe medicine. 

Paracetamol overdose may be due to single intentional or accidental one time overdose. one main reason behind it is multiple consumption of medicines having paracetamol. Specially in over the counter product.

Some drug like Carbamazepine, Phenobarbital, Primidone, Rifampicin etc. alter the metabolism of paracetamol and it may cause overdose of paracetamol. A person who is taking more or more of these drugs. avoid use if paracetamol.

Simply 10-15 gm indigation of paracetamol may cause overdose and it may cause severe effects as following:

1. Anorexia
2. Paleness
3. Nausea
4. Vomiting
5. Irritability
6. Sweating
7. Stomach Pain
8. Abdominal Pain
9. Liver Damage
10. Kidney Damage


Treatment of Overdose of Paracetamol


If you think you had multiple dose of paracetamol more than recommended dose, you should inform to your doctor or pharmacist or do immediate contact of nearest hospital. 

Immediate action towards paracetamol overdose is necessary. if you see symptoms of nausea and vomiting, not consider as overdose of paracetamol.

N-Acetylcystein may be prescribed for primary treatment of paracetamol overdose. Mark my words this antidote only effective before 24 hours of overdose. After 24 hours it will not effective.

If case is severe than Hepatic functions failure may be reported and supportive care for liver will be started. In case of liver failure transplantation may be necessary. 

0 comments:

Post a Comment